Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 48, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 19, 2010, 2:53 PM CDT for Autauga County, Elmore County, Montgomery County, Alabama. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2010, 2:53 PM CDT (19:53 UTC)
- Expired
- Jun 19, 2010, 5:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Autauga County, AL, Elmore County, AL, Montgomery County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:50 PM CDT | HEAVY RAIN 0 | Montgomery, AL | WIDESPREAD STREET FLOODING REPORTED ACROSS THE CITY OF MONTGOMERY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2016 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
209 WGUS54 KBMX 191953 FFWBMX ALC001-051-101-192200- /O.NEW.KBMX.FF.W.0048.100619T1953Z-100619T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 253 PM CDT SAT JUN 19 2010 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL AUTAUGA COUNTY IN CENTRAL ALABAMA... THIS INCLUDES THE CITY OF PRATTVILLE... SOUTHWESTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA... THIS INCLUDES THE CITIES OF...WETUMPKA...MILLBROOK... NORTHWESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA... THIS INCLUDES THE CITY OF MONTGOMERY... * UNTIL 500 PM CDT * AT 241 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED THE POSSIBILTY OF FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA...ESPECIALLY OVER THE COOSADA AREA...WHERE SEVERAL FLASH FLOOD HOT SPOTS ARE LOCATED. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONTGOMERY ZOO...ELMORE...DEATSVILLE...COOSADA...BOYLSTON...BOB WOODRUFF LAKE AND BLUE RIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3264 8647 3265 8619 3232 8616 3231 8645 $$ GOGGINS
1 follow-up statement
408 WGUS74 KBMX 192142 FFSBMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 442 PM CDT SAT JUN 19 2010 ALC001-051-101-192200- /O.CON.KBMX.FF.W.0048.000000T0000Z-100619T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONTGOMERY AL-AUTAUGA AL-ELMORE AL- 442 PM CDT SAT JUN 19 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTHWESTERN ELMORE...EAST CENTRAL AUTAUGA AND NORTHWESTERN MONTGOMERY COUNTIES... AT 432 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO DETECT RUNOFF FROM AN EARLIER LINE OF THUNDERSTORMS CONTINUING THE THREAT OF FLASH FLOODING OVER THE WARNED AREA...ESPECIALLY ACROSS THE CITY OF MONTGOMERY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WETUMPKA... ELMORE...DEATSVILLE...COOSADA AND BLUE RIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING FOR SOUTHEASTERN ALABAMA. && TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3264 8647 3265 8619 3232 8616 3231 8645 $$ GOGGINS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 12:41 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 19, 12:41 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1241 PM CDT SAT JUN 19 2010 .UPDATE...18Z AVIATION DISCUSSION. && .DISCUSSION... SOME CHANGES TO THE FORECAST BASED ON CURRENT TRENDS. OBVIOUS OUTFLOW BOUNDARY FROM OVERNIGHT MCS CONTINUES TO PUSH SOUTHWARD...ALTHOUGH HAS DECELERATED SOMEWHAT OVER THE LAST FEW HOURS AS IT ENTERS THE TN VALLEY. AT THE SAME TIME...RUC AND NAM DEPICT A COMPLEX OF MID LEVEL SHORT WAVES ROUNDING THE APEX OF THE RIDGE AXIS. LEAD WAVE MAY BE THE MCV...BUT THE TRAILING MORE SUBSTANTIAL WAVE LOOKS TO BE ON THE SYNOPTIC SCALE. LOOKS LIKE THE ONSET OF STORMS SHOULD FIRE FIRST IN THE NORTH...THEN SHIFT SOUTHWARD THROUGH THE AFTERNOON AS FEATURES WITH PLENTY OF HEATING OUT AHEAD OF THESE FEATURES TODAY...ATMOSPHERE LOOKS TO BE ON THE VERGE OF POPPING...SUPPORTING A FAIRLY SUBSTANTIAL THREAT OF WET MICROBURSTS WITH ANY WELL DEVELOPED THUNDERSTORMS LATE THIS AFTERNOON AND INTO THE EVENING. WILL DO JUST A TAD MORE MESO- ANALYSIS BEFORE CHANGING THE EXTENT OF THE THREAT FOR THE AFTERNOON. JUST ISSUED MCD BY SPC SEEMS TO LEND SOME CREDENCE TO MY LINE OF THINKING. MAIN CHANGE TO THE FORECAST WAS TO INCREASE POPS ACROSS THE NORTHERN TIER OF COUNTIES...AND TO TEMPORALLY DELINEATE THE DEVELOPMENT OF THUNDERSTORMS FOR THE REMAINDER OF THE DAY BASED ON CURRENT TRENDS. ZONES ALREADY ON THE STREETS. STAY COOL AND HYDRATED TIL THE STORMS GET TO YOU... JD/02 && AVIATION...18Z TAF DISCUSSION. A LINE OF SHOWERS AND THUNDERSTORMS IS MOVING SOUTHEAST ACROSS THE NORTHERN PORTION OF THE FORECAST AREA EARLY THIS AFTERNOON. THIS LINE WILL CONTINUE TO TREK SOUTHEAST THROUGH THE REMAINDER OF THE AFTERNOON...AND COULD PRODUCE HEAVY RAINFALL...DAMAGING WINDS AND HAIL. TAF SITES MOST AFFECTED WILL BE TCL...BHM...EET AND ANB THIS AFTERNOON. THE LINE SHOULD WEAKEN BEFORE IT REACHES MGM AND TOI...BUT ISOLATED STORMS ARE POSSIBLE OUT AHEAD OF THE LINE...SO KEPT VCTS IN FOR THE SOUTH. ACTIVITY SHOULD DIMINISH OVERNIGHT...WITH WINDS BECOMING CALM AND SKIES CLEARING. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. ALSO...KTCL IS NOT REPORTING...SO HAVE INCLUDED AMEND NOT SKED FOR THIS SITE AS WELL. 19 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 88/19
Hazardous weather outlook, Jun 19, 12:45 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1245 PM CDT SAT JUN 19 2010 ALZ011>015-017>050-201130- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1245 PM CDT SAT JUN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE BETWEEN THROUGH 9 PM GENERALLY ALONG AND SOUTH OF A LINE FROM CENTRE TO ONEONTA...TO TUSCALOOSA. SOME STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS TO 60 MPH OR GREATER...AS WELL AS DIME TO QUARTER SIZE HAIL. HEAVY RAINFALL WILL ALSO HAVE THE POTENTIAL TO PRODUCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. JD/02
In the hours before
Local storm report, Jun 19, 1:48 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
148 PM CDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HEAVY RAIN LEEDS 33.55N 86.56W
06/19/2010 E0.00 INCH JEFFERSON AL PUBLIC
MINOR FLOODING BEING REPORTED ON SEVERAL STREETS IN AND
AROUND THE LEEDS AREA.
&&
GOLDENLocal storm report, Jun 19, 1:57 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
157 PM CDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM TSTM WND DMG 1 NNW NORTH RIVER 33.49N 87.60W
06/19/2010 TUSCALOOSA AL EMERGENCY MNGR
TREE DOWN ON GORGAS RD ONE MILE NORTH OF NORTHSIDE RD.
&&
GOLDENLocal storm report, Jun 19, 2:00 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
200 PM CDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 3 NNE HOLT 33.30N 87.49W
06/19/2010 TUSCALOOSA AL EMERGENCY MNGR
MULTIPLE TREES DOWN IN THE VICINITY OF LAKE NICOL AND THE
NORTH RIVER YACHT CLUB.
&&
GOLDENLocal storm report, Jun 19, 2:07 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
207 PM CDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM TSTM WND DMG 1 E COLUMBIANA 33.18N 86.59W
06/19/2010 SHELBY AL PUBLIC
COLUMBIANA FIRE DEPT RESPONDING TO 4 TREES DOWN ON THE
800 BLOCK OF FERRY RD.
&&
GOLDENLocal storm report, Jun 19, 2:17 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
217 PM CDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 5 NW MONTEVALLO 33.15N 86.91W
06/19/2010 SHELBY AL PUBLIC
TREE DOWN NEAR INTERSECTION OF HWY 22 AND LANDVIEW RD.
&&
GOLDENLocal storm report, Jun 19, 2:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
230 PM CDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM TSTM WND DMG 5 W FULTONDALE 33.61N 86.89W
06/19/2010 JEFFERSON AL EMERGENCY MNGR
LARGE TREE DOWN BLOCKING THE ROADWAY NEAR THE
INTERSECTION OF WARNER MINES RD AND REPUBLIC RD.
&&
GOLDENThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:02 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 118 min |
| Jun 18, 8:17 PM CDT | Flash Flood Warning | BMX | Jefferson, Shelby | 98 min |
| Jun 18, 8:19 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 41 min |
| Jun 18, 8:33 PM CDT | Areal Flood Advisory | BMX | Shelby | 117 min |
| Jun 19, 10:49 AM CDT | Areal Flood Advisory | BMX | Winston | 116 min |
| Jun 19, 11:56 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, St. Clair | 49 min |
| Jun 19, 12:04 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 41 min |
| Jun 19, 12:22 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 23 min |
| Jun 19, 12:26 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa, Walker | 34 min |
| Jun 19, 12:30 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Etowah, St. Clair, Talladega | 45 min |
| Jun 19, 12:39 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby | 36 min |
| Jun 19, 12:54 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 36 min |
| Jun 19, 1:09 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 36 min |
| Jun 19, 1:10 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 2 hr |
| Jun 19, 1:26 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa | 34 min |
| Jun 19, 1:50 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 40 min |
| Jun 19, 1:54 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 36 min |
| Jun 19, 2:01 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne, Randolph | 29 min |
| Jun 19, 2:11 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 34 min |
| Jun 19, 2:26 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 18 min |
| Jun 19, 2:30 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Elmore | 30 min |
| Jun 19, 2:47 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery | 28 min |
| Jun 19, 2:58 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 32 min |
| Jun 19, 3:08 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Lowndes, Montgomery | 37 min |
| Jun 19, 3:42 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 33 min |
| Jun 19, 3:45 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery, Pike | 30 min |
| Jun 19, 4:02 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 16 min |
| Jun 19, 4:12 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike | 48 min |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.